I have contiunually had multiple and varied, in the dozens of skin lesions with major occurrences on buttocks and upper legs, but on arms and a few on neck and fingers as if spread to there, but unnoticeably on face or back. The initial apparent major outbreak was early last July with my only direct correlation being that I started a new regimen of acyclovir for HSV-2(a few, off and on have showed up on my buttocks for the past 20 years, but asked for it from my gyn when they didn't seem to go away this time),in conjunction with something self-prescribed for my probable fibromyalgia of 800 mg of quaifenesin a day. Afer a week I stopped both as I believed I was getting a skin reaction from the new medication/s. Then my skin rash became even more pronounced, I seem to recall, after a heat stroke episode and again after an epsom salt bath. The only side effect I found on the internet for quai, and uncommon, was long-term, even 6 weeks, of hives. I did have a greater itch for the first two months, and did scratch a lot for which there may have been secondary transmission, but I do not itch much now with the arms and armpits being the greatest, especially at night, though not enough to continue a steroidal creme.
The lesions are pink, no pus, and they don't look like my herpes exactly, but start as a small reddish bump that can, but not always,develop into have multiple pin ***** scaly points, and often thereafter, leave a pink bruising appearance which disappears and doesn't scar.
Two dermatoligists have had me on short-term, one week, prednisone with the second adding dicloxacillin for a month as if it could be a bacterial infection. I have just finished the diclox and still have multiple and new lesions. I did a year ago February move to Mexico, but haven't been able to identify a causative agent such as the water or air here that I may be reacting too and have spent as much as a week up in The States with no improvement. What does seem to make it worse or irritate it is scratching or other pressure or heat applied, such as a hard, hot shower . HELP!
I don't know what this is for sure, of course, as you might imagine. Obviously, the dermatologists you consulted didn't know when they looked. This certainly is not herpes or an allergic reaction either to drugs or to a combination, because allergies look and act nothing like what you've described. A skin biopsy should probably be considered, since that is the only test I can think of which might shed light on the matter.
Having said that, I will venture a guess--I think that when you started the combination of Acyclovir and the fibromyalgia medicine, you had some minor changes which were coincidental. But you "believed [you were] getting a skin reaction from the new medication/s," and began to scratch your skin out of anxiety and conviction something was Wong, and I believe you have never stopped. You say, "What does seem to make it worse or irritate it is scratching or other pressure or heat applied."
Why not stop scratching or applying pressure? Just stop doing that absolutely and altogether for one month. I would be willing to bet the condition disappears. If it doesn't, show what's left to a dermatologist at that point.
I am so sorry to hear about what you are experiencing. I have been battling the very same thing for approximately five years now. I have seen five doctors before today.
I have been told everything from... Stop picking and/or scratching!... to... Bathe more! [That one realy pissed me off because I bathe daily]. No one could help me to make this go away completely, and stay away.
By the way...I know that I do NOT have herpes. So, that is not the cause.
However, the doctor that I visited today is not ONLY a dermatologist, but also an allergy specialist. He has done an enormous amount of research on skin allergies over the past ten years.
Last week he gave me a steroid shot, steroid pills, and antibiotics (30 days supply). The next morning, I could already see a huge difference in the inflamation (inflammation). It was a better improvement then I had ever seen and much faster too.
Today, he performed a number of skin pricks and scrapes on me. This was to see what I am allergic to. Then, x-rayed my chest and head (for sinus problems), and told me that I am allergic to: Cigarrette smoke, mold, dust mites, and dairy products, etc.
He is going to (daily) give me "injection therapy" of extremely high doses of the very things that I'm allergic (to work much the same way as an immunization shot), and then everyday, immediately after receiving the shot, I must go into an ultra-violet rays machine. This is much like a tanning booth, but NOT. I am only in there for 10 seconds each day. This is supposed to BLEND my skin color back together again...We will see (fingers crossed).
If you would like... I can give you more info. Just let me know. I will be checking back here every few days.
I hope this (or something) has been able to help you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.